MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421557
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant city: (b)(6).Complainant state: (b)(6).Complainant postal code: (b)(6).Complainant phone: (b)(6).Complainant country: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that the customer found a foreign body during the inbound inspection of the item.The product was not used.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h3: device evaluated by manufacturer? has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc), region: taiwan, product / system application product (sap): 1713678 convatec foam lite 8x8cm (1x10pk) ster eur, lot: 5e01671, date of manufacture: 14/may/2025, complaint reference: record in database, sterilisation: (b)(4) 22/may/2025, batch size: (b)(4) secondary units ((b)(4) primary).Record in database was received from taiwan reporting; the customer reported foreign body found during the inbound inspection of the item.For material: 1713678, batch 5e01671.The lot was manufactured on 14/may/2025 and sterilised under (b)(4) 22/may/2025.01 primary units impacted from (b)(4) secondary units ((b)(4) primary).Multiple photographs provided by the complainant demonstrate the reported contaminated primary pack.The images show tearing and damage rear side, top right.Samples were returned to convatec for evaluation.Upon inspection of the returned primary pack, the reported contamination was confirmed to be a black fibrous material consistent with a textile-type fibre.A full batch record review was completed for lot 5e01671.All quality check inspections and final release activities were recorded as acceptable.No material-related or contamination-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa)s or nonconformances were raised in relation to the production for order (b)(4).No process deviations or material-related nonconformances were identified for lot 5e01671.No additional complaints have been assigned to batch 5e01671 following a 12-month lookback review.A broader material-level review for material 1713678 ¿ convafoam lite 8x8cm (1x10pk) ster eur identified no further complaints associated with malfunction over the same 12-month period.The current complaint relates to two primary pack reported with contamination.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).Of these, (b)(4) secondary units were distributed from distribution centre¿s, with no additional feedback of similar issues, and (b)(4) units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (01 reported event (impacting 01 primary packs) out of (b)(4) distributed secondary units - (b)(4) primary units), the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although no other complaint with the same malfunction has been raised for this batch, there is no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.No additional similar complaints have been identified across distributed units of batch 5e01671.Based on the combined data set, the risk to product quality and patient safety remains minimal, and the events appear limited in scope with no indication of a systemic failure mode.Across the full manufactured population of (b)(4) secondary packs ((b)(4) primary units): batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate (01 primary units out of (b)(4) primary packs = (b)(4)) remains below the notional (b)(4) acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.Based on work instructions (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there is no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate corrective and preventive actions (capa).Therefore, corrective and preventive actions (capa) was not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.As multiple photographs were provided and the physical sample was returned for evaluation, a detailed assessment of the reported issue was conducted.The circle line involves manual placement of exposed dressings onto the primary paper web path and manual visual inspection prior to sealing.Given the fibrous nature of the contaminant and the manual interaction with the product, incidental fibre shedding from personnel garments during handling is considered the most plausible introduction mechanism.Visual inspection on the circle line is performed while the line is in motion.Due to the small size and low contrast nature of textile fibres (e.G., approximately 0.1 mm in width), detection can be challenged at standard inspection distance during dynamic processing.However, no deviations in inspection practice or procedure were identified during batch review.A review of batch documentation confirmed no cleanroom pressure or environmental integrity excursions during the manufacturing period.Environmental monitoring results were within established limits, and line cleaning documentation was completed in accordance with procedure with no deviations recorded.No gowning or good manufacturing practice (gmp) non-conformances were identified.The circle line is currently scheduled for retirement, with a transition planned to a more automated system.The new process will reduce manual handling of exposed dressings and incorporate enhanced inspection controls, representing a continuous improvement initiative rather than a corrective action associated with this isolated event.The batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.No corrective and preventive actions (capa) is required.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23874879
Report Number1000317571-2025-00160
Device Sequence Number18759398
Product Code NAC
UDI-Device Identifier00768455142224
UDI-Public00768455142224
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421557
Device Lot Number5E01671
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown